I am 39 years of age and got diagnosed with type 2 in 2007, now recently my blood sugar has been going up since june 2011, so i decided to ask my family doctor to see an Endocrinologist. I also noticed that i was losing weight. I was 200lbs right before getting diabetes, now i am 162 lbs and 5'11.
When i saw the endo, she said that i might have lada 1.5 because i am very thin and i am taking more insulin, bolus:18 units and basal:18 units
She also removed metformin, glyburide and crestor out of my prescription and kept Fluvoxamine for mild anxiety and Synthroid for my hypothyroidism which began in 2004.
My HA1C% is 11
My Blood sugar spikes a lot faster now, right after a meal and i get blurry vision and dizziness at times. The worst feeling i got so far was last saturday when i went to a dinner with friends and i had 2 pints of beer before my meal. I don't know if my sugar was high or low but i felt very dizzy and i had trouble maintaining the conversation, was like a feeling of confusion and then started to feel tremors in my chest.
Since i did not have my glucometer with me, i had a few slices of bread to see if that helped, but not much. i called 911 and told them the situation and an ambulance arrived shortly to measure my vital signs and blood sugar.
i was at 11.7 mmol/L
I have to go for a c peptide test in june and blood tests to see if this new insulin and diet will work or not.
so far i have not been able to bring it down below 10 mmol/L
I am worried.
Am i damaging my kidneys and other organs?
I also am trying to go back to school to learn web programming and on monday i had to leave the class because i was feeling weird, almost like a panick attack, was right after lunch, felt like my sugar was high and my face was very warm. I also felt dizzy from reading the text on my screen. Should i just forget about programming, is it a too stressful job for someone with diabetes? I been hearing about jobs that cause stress and can make your sugar go up a lot too.
As you can see, i have a lot of questions and little answers,I feel like i have no luck in life and this disease was the cherry on top of the sunday.
With regard to dropping in or calling a doc without an appointment, I think fear of lawsuits makes docs fear such behavior in the US. If it's an official visit, it goes in the chart and the doc covers his/her a**. If it happens informally, doc is likely afraid patient will say, "but you told me xxx when we spoke the day I dropped by," and there is nothing in the chart to refute it. Fear drives a lot of the behavior in US medical care -- fear of lawsuits, fear of not getting paid, fear patient might know more than doc, fear, fear, fear.
i did the right thing and did not waste my breath, they read my letter and they called me today to give me an appointment for next week.
I hope they give me my CGM and metformin.
That's great! Sometimes the fear works in our favor -- once you send a letter and document your complaints, they know they have to deal with it or run the risk of being accused of negligence.
Well they took my letter seriously and they gave me an appointment for the
25th of april.
It seems when i write letters things get moving.
What do you do if you forget to take your basal dose before bed?
I went out with some friends on saturday and got back home really late and forgot to take my basal dose of 22u (lanctus).
i woke up a bit high in the 240 mg/dl.
i had vodka and chivas that night and i figured it would bring my BG down, but it did not.
Lots of us have forgotten our insulin. When you miss your lantus, you should "correct" and then make up the missed dose.
To correct, use your normal correction factor and inject rapid insulin to bring your 240 mg/dl down to target. If your correction factor is 20, and your target is 100 mg/dl, then you would take (240-100)/20 = 7 U of rapid.
To make up a missed basal dose, figure out the "proportion" of the remaining period and use that fraction of a dose. So if you missed your evening dose at 6pm and remembered it at 6am, you could take half your dose (11 U) at 6am (assuming you take only on lantus injection a day).
This is not a perfect solution, but it is a reasonable compromise.
I rode with a friend out of town today, to go to an organic farm and help my friend make dandelion tinctures. Had 30g breakfast, went to bolus for it, and my pump was on E. Must have beeped in the night, or early morning to say my cartridge was low, probably just turned it off and went back to sleep. 30 min after breakfast my bg was 498, at 8:30am. No insulin, on a farm, 1 hour from my house. Squeezed the last of the insulin in my pump through the tube (about 3 units), and drank some lemon water with dandelion leaves for the high bg thirst and dry mouth. Bg at 9:30 was 250, no insulin left at all, I suspended my pump. By noon- bg was 220. Ate lunch, asparagus, broccoli, lettuce and kidney beans. Drank a grape chia seed kumbucha, 8grams carb. Plan was stay on farm til' 6 with my ride, my other friend could give me ride home at 1. By 1, when we headed out, my bg was 450. Got home at 2, changed site and reloaded pump cartridge. Took correction bolus, and had 20g of juice that I did not bolus for b/c intuition said the correction dose was too much and would drop me too low. Then, so tired from the highs, lay down to sleep at 3. Woke up at 6, bg 111. Correcting is so much fun. But it is just not fun to go anywhere with diabetes! My understanding loving friends, bring joy to my heart. They are not upset I was the party pooper of the day. But, I still feel like, crap why did I leave the house without checking stats, without bringing a vial of insulin, and spare tubing and insertion sites. How could I forget, I am a diabetic, and responsible to it myself, others have their own agendas and lives responsibilities. One friend there, a 3rd year med student, said, so you need insulin to raise your blood sugar. I was in no shape to educate. He said, sorry, I just don't get diabetes. I said, most med students don't. He said something Bob Marley about staying 'high' and I thought it was super funny. Anyway, I don't get diabetes. One time, I flew so high with the eagles, I spent 6 weeks in the hospital. I told everyone, I was going out to the farm to hoop dance. Guess I did. When I got home, an email from Cousens Diabetes Reversal Program from The Tree of Life, rates have been reduced, and there is loans available.
DW, good luck with Endo appointment tomorrow, I also see my Endo tomorrow,,, and get lab results back too. Peace brotha,
Back from Endo appointment.
Got prescription to begin metformin again.
Also advised to raise my basal dose before bed.
I also learned that the only CGM available in Canada is the Medtronic and it's like 2k $
I might get it.
I am starting to feel better but i still get short term memory loss, forget little things. My dietician also told me my ratio is 2u for 15 carbs.
I also will start seeing a diabetic Psy for my anxiety.
So many things in so little time, it's overwhelming.
Yes, it is overwhelming, but it sounds like your endo appointment went well, DW, and you got a good plan of action. I hope the I:C ratio works well for you. Keep recording numbers to see if you need to tweak it for the different meals.
Just back from my Endo appointment too. My A1C actually increased, at 8.2, was 7.some three months ago. Endo says the lab is having some difficulty, office A1C are night and day from lab A1C, he thinks the lab may be wrong, did not do an office test because insurance will only pay for one.
Asked about a c-peptide test for me, Endo says we could do - also interested considering I have gone from 70 units of insulin per day to 20-25, yet if the test shows high levels of c-peptide... insurance will not cover pump, pump supplies, or insulin. Endo thinks that my insulin dose is to low, need more food, have more carbs, take more insulin. He does not recommend Dr. Cousens program for type 1.
Still have vitiligo, still have NLD, much improved, still observing, working with that, using herbals and acupuncture, do not want steroids to treat.
Otherwise, all other lab work is great, no problems.
DX: Type 1 diabetes, not at goal,
RX: Increase mealtime carb ratios to reduce postmeal spikes (13 carb/1Unit), wear CGM for three days to see overnight bgs,
I'm still hoping for you to get CGM. Do you consider pump therapy also?
My first experience with acupuncture was in Canada, so I know they got that over there, someday when you're ready, give it a try. Very benifical for sleep, anxiety, depression, memory, ect. Not gonna nag you about that though, you got enough to 'think' about.
PS, from a previous thread...Western pharmaceuticals determined to cause type 1, 1.5 diabetes - that I mentioned before, regarding a friend that had this situation, and she won lawsuit, can't say how much or her name, but the drugs are...
Zyprexa - manufacture Eli Lily, sued by law firm Howard Nations, class action lawsuit. Eli Lily lost law-suit. Patients were awarded $.
Seroquel - manufacture AstraZeneca, sued by Howard Nations. Patients were awarded $.
Interesting, i bet Luvox also caused my diabetes.
Nobody has this in my family.
Only on my dad's side a few aunt's have type 2 but they got it after age 60.
I would like a CGM, but i heard it's expensive and it might not be covered by medicare. A pump would be nice too eventually.
For now i have to do injections i guess...
Going to start metformin again tommorrow, see if that helps the spikes.
increase carbs to reduce postmeal spikes? That's confusing, lol